Alert archive / Missouri / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 204, NWS Springfield, MO

August 26, 2014Laclede County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Aug 26, 2014, 3:46 PM CDT for Laclede County, Missouri. It was in force for 17 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 26, 2014, 3:46 PM CDT (20:46 UTC)
Expired
Aug 26, 2014, 4:03 PM CDT
In force
17 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Laclede County, MO

The radar

The Springfield radar (KSGF), 86 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 26, 3:50 PM CDTTSTM WND DMG4 Ese Lebanon, MOTREE REPORTED DOWN ACROSS ROAD ON HIGHWAY B AND FALCON RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.8 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2014-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1491 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2014-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1491 J/kg
Mixed-layer CIN
-117 J/kg
Mixed-layer LCL
1305 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-37 m²/s²
0-3 km storm-relative helicity
-12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

308 
WUUS53 KSGF 262046
SVRSGF
MOC105-262115-
/O.NEW.KSGF.SV.W.0204.140826T2046Z-140826T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
346 PM CDT TUE AUG 26 2014

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL LACLEDE COUNTY IN SOUTHWEST MISSOURI...

* UNTIL 415 PM CDT

* AT 344 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTHEAST
  OF LEBANON...AND MOVING NORTHWEST AT 5 MPH.

  HAZARD...60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  DRY KNOB...LEBANON AND TWIN BRIDGES.

INTERSTATE 44 BETWEEN MILE MARKERS 121 AND 132 WILL ALSO BE IMPACTED
BY THE SEVERE THUNDERSTORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3774 9270 3774 9241 3752 9240 3752 9271
TIME...MOT...LOC 2046Z 126DEG 5KT 3764 9257

HAIL...<.75IN
WIND...60MPH

$$

WISE
1 follow-up statement
134 
WWUS53 KSGF 262103
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
403 PM CDT TUE AUG 26 2014

MOC105-262114-
/O.CAN.KSGF.SV.W.0204.000000T0000Z-140826T2115Z/
LACLEDE MO-
403 PM CDT TUE AUG 26 2014

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LACLEDE COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

LAT...LON 3774 9270 3774 9241 3752 9240 3752 9271
TIME...MOT...LOC 2104Z 126DEG 5KT 3765 9260

$$

WISE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 3:11 PM CDT, 35 minutes earlier.

Area forecast discussion, Aug 26, 3:11 PM CDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
311 PM CDT Tue Aug 26 2014

.SHORT TERM...(This Evening through Wednesday)

Temperatures were approaching 100 degrees once again in several
areas of southern Missouri and southeast Kansas. The summertime
high is firmly in control of the Ozarks weather.

A weak area of convergence was analyzed along the Interstate 44
corridor this afternoon, helping to trigger a few thunderstorms
from Rolla over toward Avila.

We suspect these updrafts will continue to develop in isolated to
scattered fashion the rest of the afternoon, eventually
dissipating around sunset.

We decided to extend the Heat Advisory through Wednesday
afternoon. Temperatures could certainly be a little cooler
tomorrow, however, dew points are not expected to mix down as
much, keeping the Ozarks airmass feeling humid. Therefore we
expect heat indices to range from 98 - 104 degrees Wednesday
afternoon.

Other than a few isolated thunderstorms Wednesday, nearly all
locations should remain dry. The better chances for rain should
occur near a frontal system stretched across central Missouri.

.LONG TERM...(Wednesday Night through Tuesday)

Regarding this Heat Advisory, we'll take it one day at a time. The
summertime high gradually breaks down in the mid levels Thursday
and Friday. But how this translates into cooler temperatures is
still unknown...specifically for Thursday. It's quite possible an
extension of the advisory may be needed into Thursday, but we'll
assess that tonight and again tomorrow.

By Friday, cloud cover is expected to spread over the Ozarks from
the southwest, in advance of an approaching upper level low
pressure system.

Eventually rain will follow, most likely Friday night and through
Saturday. The holiday campers, boaters, and floaters should
monitor radar trends prior to hitting the water, in case
thunderstorms are rolling in. In fact, anyone participating in
Labor Day Weekend outdoor festivities should remain abreast of
thunderstorms risks. The great thing about Saturday and Sunday,
temperatures will be cooler, with highs only in the 80s.

As of now, Labor Day (next Monday), looks ideal for outdoor
activities, with temperatures potentially warming back toward the
upper 80s or 90.

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday Afternoon)
Issued at 1230 PM CDT TUE AUG 26 2014

For the KSGF, KJLN, and KBBG TAFS...Diurnal cumulus clouds will
occur through the rest of the afternoon into the early evening
hours, then clear skies will occur overnight into Wednesday
morning. Winds will be light out of the east this afternoon,
becoming more variable overnight. Winds may then become more south
to southwestern on Wednesday.

Isolated showers and thunderstorms will be possible this afternoon
into the early evening. These will be very hit and miss in nature
and will have little movement to them. So, for a TAF site to be
affect a storm would pretty much have to develop right over the
TAF site. Therefore, have left out any mention of thunder in the TAFS
do to the expected lack of coverage expected with this activity.
The convection potential will end around sunset this evening.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...HEAT ADVISORY until 7 PM CDT Wednesday FOR MOZ055>058-066>071-
     077>083-088>098-101>106.

KS...HEAT ADVISORY until 7 PM CDT Wednesday FOR KSZ073-097-101.

&&

SHORT TERM...Cramer
LONG TERM...Cramer
AVIATION...Wise
Hazardous weather outlook, Aug 26, 3:46 PM CDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
346 PM CDT TUE AUG 26 2014

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-272100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
346 PM CDT TUE AUG 26 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED THUNDERSTORM WIND DAMAGE RISK.
  LIMITED LIGHTNING RISK.
  ELEVATED EXCESSIVE HEAT RISK.

DISCUSSION...

  TRIPLE DIGIT HEAT INDICES WILL FALL THROUGH THE 90S THE REST OF
  THIS AFTERNOON AND EVENING.

  ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE OVER PORTIONS
  OF SOUTHERN AND CENTRAL MISSOURI THIS AFTERNOON AND EARLY THIS
  EVENING. A FEW OF THE STRONGER STORMS COULD PRODUCE WIND GUSTS
  IN EXCESS OF 60 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

  EXCESSIVE HEAT IS EXPECTED AT LEAST THROUGH WEDNESDAY AFTERNOON.
  HEAT INDICES WILL RANGE FROM 98 TO 104 DEGREES. A HEAT ADVISORY
  HAS BEEN EXTENDED THROUGH WEDNESDAY AFTERNOON.

  ISOLATED THUNDERSTORMS CAN NOT BE RULED OUT ON AN AFTERNOON
  BASIS THURSDAY AND FRIDAY. MOST LOCATIONS WILL REMAIN DRY. MORE
  WIDESPREAD RAIN AND THUNDERSTORM CHANCES WILL ARRIVE FRIDAY
  NIGHT THROUGH SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

CRAMER

In the hours before

Special weather statement, Aug 26, 3:03 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
303 PM CDT TUE AUG 26 2014

MOZ071-262015-
PHELPS MO-
303 PM CDT TUE AUG 26 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PHELPS COUNTY UNTIL 315
PM CDT...

AT 300 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR DOOLITTLE...OR 7 MILES WEST OF ROLLA...
MOVING WEST AT 5 MPH. WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE DOOLITTLE...JEROME...NEWBURG AND ROLLA.

INTERSTATE 44 BETWEEN MILE MARKERS 169 AND 185 WILL ALSO BE IMPACTED
BY THIS STORM.

LAT...LON 3784 9178 3783 9202 3801 9202 3801 9197
      3804 9195 3804 9194 3803 9193 3804 9192
      3803 9176
TIME...MOT...LOC 2002Z 077DEG 3KT 3794 9190

WISE

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 3:03 PM CDTSpecial Weather StatementSGFPhelps12 min
Aug 26, 4:12 PM CDTSpecial Weather StatementSGFDallas18 min
Aug 26, 4:48 PM CDTSpecial Weather StatementSGFLaclede27 min
Aug 26, 5:07 PM CDTSevere Thunderstorm WarningSGFDallas23 min
Aug 26, 5:21 PM CDTSpecial Weather StatementSGFCamden24 min
Aug 26, 6:55 PM CDTSpecial Weather StatementSGFCedar35 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.